Alert archive / Michigan / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jun 21, 2006, 8:44 PM EDT for Monroe County, Michigan. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 8:44 PM EDT (00:44 UTC)
- Expired
- Jun 21, 2006, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Monroe County, MI
The radar
The Detroit radar (KDTX), 90 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:00 PM EDT | FLASH FLOOD | Temperance, MI | FLOODING REPORTED UP TO HOMES IN BEDFORD AND WHITEFORD TOWNSHIPS. ON STERNS AND MAPLEWOOD ROADS WATER WAS REPORTED ENTERING THE FIRST FLOOR OF HOMES. SPOTTER REPORTED 4.75 INCHES AT OTTAWA LAKE AS OF 10PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDTX 220043 FFWDTX MIC115-220330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 844 PM EDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * FLASH FLOOD WARNING FOR... MONROE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 1130 PM EDT * AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM MONROE COUNTY WESTWARD ALONG THE MICHIGAN INDIANA BORDER MOVING EAST AT 40 MPH. * THESE STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL THROUGH AT LEAST 10 PM. WEATHER SERVICE RADAR AND GROUND REPORTS INDICATED RAINFALL OF UP TO AN INCH THIS MORNING ALONG WITH UP TO THREE INCHES OF RAIN THIS EVENING. AROUND ANOTHER ONE TO TWO INCHES ARE STILL POSSIBLE THIS EVENING. THE HARDEST HIT AREAS OF MONROE COUNTY ARE ALONG AND SOUTH OF M 50. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4206 8375 4174 8375 4174 8345 4189 8336 $$ DRC
2 follow-up statements
000 WGUS73 KDTX 220124 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 924 PM EDT WED JUN 21 2006 MIC115-220330- MONROE MI- 924 PM EDT WED JUN 21 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM EDT FOR MONROE COUNTY... AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING INTENSE RAINFALL RESULTING IN FLASH FLOODING. THIS STORM WAS LOCATED NEAR TEMPERANCE...OR ABOUT 11 MILES NORTH OF TOLEDO....MOVING EAST AT 35 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO AFFECT THE COUNTY THROUGH 1030 PM. SOME CITIES AND TOWNS THAT WILL BE AFFECTED BY THE HEAVY RAINFALL INLCUDE...TEMPERANCE...MONROE...AND DUNDEE. MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS. DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED. LAT...LON 4206 8375 4174 8375 4174 8345 4189 8336 $$ MANN
000 WGUS73 KDTX 220224 FFSDTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1025 PM EDT WED JUN 21 2006 MIC115-220330- MONROE MI- 1025 PM EDT WED JUN 21 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM EDT FOR MONROE COUNTY... AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR TEMPERANCE...OR ABOUT 7 MILES NORTH OF TOLEDO. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. SOME CITIES AND TOWNS THAT WILL BE AFFECTED BY THE HEAVY RAINFALL INCLUDE...TEMPERANCE SPOTTERS AND LAW ENFORCEMENT REPORTED WIDESPREAD FLOODING IN SOUTHERN MONROE COUNTY. THE FLOODING WAS REPORTED OVER THE AREA ROADS...AND STARTING TO COME INTO THE FIRST FLOOR OF HOMES IN TEMPERANCE. SPOTTERS HAVE ALSO REPORTED BETWEEN 4 AND 5 INCHES OF RAINFALL FOR THE DAY...WITH MOST OF THE RAIN FALLING THIS EVENING. EXCESSIVE RUNOFF FROM THE PAST STORMS WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS. DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED. LAT...LON 4206 8375 4174 8375 4174 8345 4189 8336 $$ DRC RBP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:45 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 21, 7:45 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 745 PM EDT WED JUN 21 2006 .AVIATION... THUNDERSTORM HAZARDS WILL BE THE FIRST CONCERN FOR AVIATION INTERESTS THIS EVENING. THIS WILL GIVE WAY TO MVFR FOG DIMINISHING TO IFR AROUND SUNRISE WITH SOME PATCHY MVFR STRATUS. SOME VFR HAZE WILL LINGER THROUGH MORNING HOURS OF THURSDAY AS WARM AND HUMID CONDITIONS SETTLE IN FOR THE AFTERNOON HOURS. NEW DEVELOPMENT FROM THE LARGE CONVECTIVE COMPLEX NEAR THE OHIO BORDER WILL TEND TO STAY SOUTH OF THE DETROIT TERMINAL SITES, HOWEVER, NEW DEVELOPMENT TO THE EAST OF GRAND RAPIDS WILL HAVE A CHANCE TO IMPACT FLINT THIS EVENING. THESE STORMS WERE DEVELOPING NEAR THE INTERSECTION OF THE LAKE BREEZE AND WARM FRONT INTERSECTION AND WHERE INSTABILITY WAS MAXIMIZED TO THE NORTH OF THE FIRST COMPLEX. THERE IS STILL A SHARP DECREASE IN THE INSTABILITY TO THE EAST TOWARD FLINT BASED ON SURFACE ANALYSIS WHICH INDICATES AT LEAST A DECREASING STRENGTH TREND AS STORMS MOVE EAST, IF NOT IN AREAL COVERAGE. AFTER MIDNIGHT, STORMS AND PRECIPITATION WILL BE DECREASING AND MOVING EAST. THIS WILL LEAVE BEHIND A MOIST BOUNDARY LAYER IN THE WARM SECTOR OF THE SURFACE PATTERN IN SE MICHIGAN. THE RESULTING FOG AND STRATUS WILL IMPROVE DURING THE DAYLIGHT HOURS OF THE MORNING AND LEAD TO VFR CONDITIONS DURING THE AFTERNOON AND INTO THURSDAY EVENING. && .PREV DISCUSSION...ISSUED 420 PM EDT WED JUN 21 2006 SHORT TERM...TONIGHT AND THURSDAY THE FIRST DAY OF SUMMER STARTED WITH THUNDER AND WILL LIKELY END WITH THUNDER. THE MORNING ACTIVITY AND ASSOCIATED COLD POOL HAS SUCCESSFULLY MANAGED TO SUPPRESS WARM FRONT TO THE WEST AND SOUTHWEST...SO FAR. THE LATEST OBS ARE SHOWING SIGNS OF ATMOSPHERIC RECOVERY AS TEMPS EDGE UPWARDS...AND WINDS AT THE SURFACE BEGIN TO SLOWLY VEER FROM THE SOUTHEAST...THIS NOW BEING ACCOMPLISHED AS LEFTOVER LOW LEVEL CLOUDS BEGIN TO THIN AND WARMER/MOISTER AIR JUST TO OUR WEST AND SOUTHWEST CONTINUE IN OUR DIRECTION UNDER A STRONG DEEP LAYER SOUTHWESTERLY FLOW. EXPECTATIONS CONTINUE FOR TEMPS AND DEWPOINTS TO RISE CONSIDERABLY BETWEEN 430 PM AND 530 PM. THIS WILL SUFFICIENTLY DESTABILIZE OUR ATMOSPHERE. A MODIFICATION OF THE 18Z DTX SOUNDING TO 80/70...WHICH WE SHOULD EASILY ACHIEVE AS THE WARM AIR FILTERS IN...YIELDS AROUND 3000 J/KG OF CAPE. THE MOISTURE IS ALREADY IN PLACE AND WILL CONTINUE TO INCREASE AS THETA E ADVECTION CONTINUES WITHIN THE STRONG SOUTHWESTERLY FLOW. THE 18Z SOUNDING INDICATES A CAP LOCATED JUST ABOVE 750MB...BUT WILL LIKELY NOT BE STRONG ENOUGH TO HOLD BACK SURFACE BASED CONVECTION WITHIN THE WARM SECTOR EARLY THIS EVENING. THE LIFT WILL COME IN THE FORM OF DYNAMICAL SUPPORT FROM A SHORTWAVE ADVANCING RAPIDLY EASTWARD AND APPROACHING THE WESTERN GREAT LAKES AT THIS TIME. THE FAVORABLE UPPER JET SUPPORT THAT WILL CROSS OUR AREA...COMBINED WITH THE EXPECTED INSTABILITY IN PLACE BY THAT TIME WILL LEAD THE LIKELIHOOD OF STRONG STORMS AS WE HEAD INTO THE EARLY EVENING HOURS. SPC ANALYZED MLCAPE ACROSS NORTHERN ILLINOIS/NORTHERN INDIANA ARE IN EXCESS OF 3000 J/KG AS OF 4PM AND THIS IS THE AREA WHERE WE ARE EXPECTING ADDITIONAL SURFACE BASED CONVECTION TO BECOME BETTER ORGANIZED AND THEN RIDE UP INTO OUR CWA BY EARLY EVENING. BULK SHEAR IS VERY FAVORABLE FOR SUPERCELLS AND ORGANIZED SEVERE CONVECTION THIS EVENING WITH STRONG WINDS THROUGH THE LAYER (18Z SOUNDING SHOWED 55KT WINDS AT 10K FEET. WE CONTINUE TO REMAIN IN A MODERATE RISK. THE PRIMARY RISK REMAINS DAMAGING WINDS BUT LARGE HAIL AND ISOLATED TORNADOES...GIVEN THE FAVORABLE LOW LEVEL HELICITY VALUES...CANNOT BE RULED OUT. ANOTHER CONCERN FOR THIS EVENING WILL BE THE POTENTIAL FOR FLASH FLOODING. THE GREATEST RAINFALL THIS MORNING OCCURRED ACROSS THE SAGINAW VALLEY WHERE 2 TO 3 INCHES OF RAIN WAS REPORTED. WITH PWS IN EXCESS OF 1.5 INCHES THIS EVENING...RAINFALL RATES THIS EVENING WILL NEED TO BE CLOSELY MONITORED. THE SHORTWAVE WILL QUICKLY EXIT TO OUR EAST BY MIDNIGHT. THE CONCERN THEN TURNS TO THE POTENTIAL FOR FOG DEVELOPMENT. AT THIS TIME WE WILL GO WITHOUT FOG IN THE ZONES UNTIL WE SEE HOW OUR ATMOSPHERE RESPONDS AFTER THIS EVENINGS ACTIVITY. ON THURSDAY WE TRANSITION TO A PREDOMINATE WESTERLY FLOW. A WEAK COLD FRONT WILL APPROACH FROM THE NORTH LATE IN THE DAY. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 80S UNDER PARTLY CLOUDY SKIES AHEAD OF THE FRONT. THIS WILL HELP US TO REALIZE LOW LEVEL LAPSE RATES (10C/KM) WHICH WILL REQUIRE US TO CONTINUE THE MENTION OF THUNDERSTORMS THROUGH THE DAY. COOLER LOW LEVEL DEWPOINTS AND A WEAK 850MB CAP LENDS ENOUGH CONFIDENCE TO CONTINUE WITH LOW POPS. LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY GFS/NAM IN REASONABLE AGREEMENT THROUGH SATURDAY...HOWEVER THE GFS IS A LITTLE QUICKER IN MOVING COLD FRONT SOUTH INTO THE OHIO VALLEY THURSDAY EVENING. PREFER THE FASTER AND MORE AGGRESSIVE GFS COLD FRONT SOLUTION AS THE NAM INITIALIZATION WAS 4 MB TO DEEP WITH ASSOCIATED SURFACE LOW OVER NORTHERN ONTARIO. TREND IS FOR ZONAL FLOW TO SLOWLY BUCKLE OVER THE GREAT LAKES REGION WITH NORTHWEST FLOW HELPING TO DRIVE COLD FRONT SOUTH INTO THE OHIO VALLEY THURSDAY THROUGH SATURDAY. WILL CONTINUE WITH A MENTION OF JUST SCATTERED RAIN SHOWERS ACROSS THE SOUTHERN TWO TIER OF COUNTIES THURSDAY NIGHT...AS MODELS SHOWING GOOD NEGATIVE MID LEVEL THETA-E ADVECTION AND MID LEVEL DRYING...PUNCHING SOUTH ACROSS THE CWA. NAM IS A LITTLE MORE SLUGGISH WITH COLD FRONT AND ALLOWS A COUPLE OF WEAK WAVES RIDING THROUGH THE LOWER OHIO VALLEY TO HOLD THE FRONT UP EVEN MORE. WILL HAVE TO WATCH THIS FRONT CLOSELY THOUGH AS IT NEARS THE SOUTHERN EDGE OF THE WESTERLIES OVER THE NORTHERN OHIO VALLEY BY FRIDAY MORNING. IN ADDITION FRONT STILL SOMEWHAT PARALLEL TO MID LEVEL FLOW...EVEN IN GFS SOLUTION. HIGH PRESSURE AND DRY NORTHWEST FLOW ALOFT TO BUILD INTO THE REGION FOR FRIDAY THROUGH SUNDAY...THEN ECMWF AND GFS DIG TROF UPPER TROF AXIS THROUGH THE REGION ON MONDAY...AND A WEAKER SECONDARY TROF ON TUESDAY. WEAK GRADIENT AND LACK OF SIGNIFICANT RETURN FLOW WILL LIMIT INSTABILITY OVER THE REGION THOUGH...SO MINIMAL POPS WITH MENTION OF TRW THROUGH THE PERIOD. SOUTHERN EDGE OF WESTERLIES TO MIGRATE NORTH AGAIN ON WEDNESDAY IN WAKE OF UPPER TROF AXIS...SO CONTINUED CHANCE OF TRW ON WEDNESDAY AS WELL. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...BT SHORT TERM...SHULER LONG TERM....GSS YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 6:01 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 601 PM EDT WED JUN 21 2006 MIZ047>049-053>055-060>062-221115- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 601 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM DETROIT SOUTHWARD TO THE OHIO BORDER. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS LIKELY. MIZ063-068>070-075-076-082-083-221115- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 601 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. ..TORNADO WATCH NUMBER 532 IS IN EFFECT UNTIL MIDNIGHT EDT... .DAY ONE...TONIGHT THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH 10 PM. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM DETROIT SOUTHWARD TO THE OHIO BORDER. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-221115- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 601 PM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. ...TORNADO WATCH NUMBER 532 IS IN EFFECT UNTIL MIDNIGHT EDT... .DAY ONE...TONIGHT TORNADO WATCH NUMBER 532 IS IN EFFECT THROUGH MIDNIGHT FOR ALL MARINE INTERESTS SOUTH OF LAKE HURON. THUNDERSTORMS THIS EVENING ARE LIKELY TO PRODUCE DAMAGING WINDS...POSSIBLY AS HIGH AS 70 MPH...WITH A FEW STORMS ALSO PRODUCING HAIL AS LARGE AS AN INCH IN DIAMETER. ISOLATED TORNADOES ARE ALSO POSSIBLE. THESE STORMS WILL MOVE EAST AT 30 TO 40 MPH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT SOUTH OF INTERSTATE 69...BUT ANY LATE NIGHT STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY MOVE EAST AROUND 30 MPH. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS EVENING AND COMBINE WITH A ROBUST UPPER LEVEL DISTURBANCE COMING OUT OF THE CENTRAL PLAINS TO GIVE RISE TO THE HIGH THUNDERSTORM CHANCES THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY...AHEAD OF A COLD FRONT CLEARING THE AREA THURSDAY EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE...FROM DETROIT SOUTHWARD TO THE OHIO BORDER. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. GSS YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 21, 6:19 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
619 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 4 N ADRIAN 41.96N 84.04W
06/21/2006 E1.75 INCH LENAWEE MI TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF EMERY ROAD AND TIPTON
HIGHWAY.
0613 PM FUNNEL CLOUD 4 N ADRIAN 41.96N 84.04W
06/21/2006 LENAWEE MI TRAINED SPOTTER
&&
HATZOSLocal storm report, Jun 21, 6:30 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
630 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL TECUMSEH 42.01N 83.94W
06/21/2006 E0.88 INCH LENAWEE MI TRAINED SPOTTER
0623 PM HAIL ADRIAN 41.90N 84.04W
06/21/2006 E1.00 INCH LENAWEE MI TRAINED SPOTTER
0628 PM HAIL 1 N TECUMSEH 42.02N 83.94W
06/21/2006 E1.25 INCH LENAWEE MI AMATEUR RADIO
&&
HATZOSLocal storm report, Jun 21, 6:57 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
657 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL TECUMSEH 42.01N 83.94W
06/21/2006 E1.50 INCH LENAWEE MI LAW ENFORCEMENT
REPORTED ON M-50 NORTH OF DOWNTOWN.
0635 PM FUNNEL CLOUD 1 N PETERSBURG 41.91N 83.71W
06/21/2006 MONROE MI LAW ENFORCEMENT
0650 PM TSTM WND DMG 1 W DUNDEE 41.96N 83.68W
06/21/2006 MONROE MI TRAINED SPOTTER
TREES DOWN NEAR MILE MARKER 20 ON US-23.
0650 PM TSTM WND GST IDA 41.91N 83.57W
06/21/2006 E60.00 MPH MONROE MI TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF MOROCCO AND SECOR.
1/2-INCH HAIL WAS ALSO OBSERVED.
0652 PM HAIL FAIRFIELD 41.81N 84.04W
06/21/2006 E1.00 INCH LENAWEE MI AMATEUR RADIO
&&
HATZOSLocal storm report, Jun 21, 7:36 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
736 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO 1 SE LAMBERTVILLE 41.74N 83.61W
06/21/2006 MONROE MI PUBLIC
PUBLIC REPORTED TORNADO TOUCHDOWN NEAR THE INTERSECTION
OF STERNS AND DOUGLAS ROADS.
0623 PM TSTM WND DMG BRITTON 41.99N 83.83W
06/21/2006 LENAWEE MI TRAINED SPOTTER
4 FT. DIAMETER HEALTHY TREES DOWNED ON BRITTON HWY JUST
NORTH OF M-50.
&&
HATZOSThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:36 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 40 min |
| Jun 21, 9:02 PM EDT | Special Marine Warning | DTX | 58 min | |
| Jun 21, 9:10 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 48 min |
| Jun 21, 9:54 PM EDT | Special Marine Warning | DTX | 36 min | |
| Jun 21, 9:55 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 35 min |
| Jun 21, 10:00 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 34 min |
| Jun 22, 12:26 PM EDT | Flash Flood Watch | DTX | Lenawee, Monroe | 3 hr |
Nearby
Flash Flood Warnings in Michigan, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.